Advertisement

Seventy years of spectral curves: 1923–1993

Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 1620)

Keywords

Modulus Space Vector Bundle Line Bundle Elliptic Curve Theta Function 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AHH] M.R. Adams, J. Harnad and J. Hurtubise, Dual moment maps into loop algebras, Lett. Math. Phys. 20 (1990), 299–308.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [AHP] M.R. Adams, J. Harnad and E. Previato, Isospectral Hamiltonian flows in finite and infinite dimension, Comm. Math. Phys. 117 (1988), 451–500.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [AvM] M. Adler and P. van Moerbeke, Completely integrable systems, euclidean Lie algebras and curves. Linearization of Hamiltonian systems, Jacobian varieties and representation theory, Adv. in Math. 38 (1980), 267–379.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [AM] M. Adler and J. Moser, On a class of polynomials connected with the Korteweg de Vries equations, Comm. Math. Phys. 61 (1978), 1–30.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [AMcKM] H. Airault, H.P. McKean and J. Moser, Rational and elliptic solutions of the Korteweg-de Vries equation and a related many-body problem, Comm. Pure Appl. Math. 30 (1977), 95–148.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [B1] A. Beauville, Fibrés de rang 2 sur une courbe, fibré déterminant et fonctions thêta, Bull. Soc. Math. France 116 (1988), 431–448.MathSciNetzbMATHGoogle Scholar
  7. [B2] A. Beauville, Fibrés de rang 2 sur une courbe, fibré déterminant et fonctions thêta, II, Bull. Soc. Math. France 119 (1991), 259–291.MathSciNetGoogle Scholar
  8. [B3] A. Beauville, Jacobiennes des courbes spectrales et systèmes hamiltoniens complètement intégrables Acta Math. 164 (1990), 211–235.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [BNR] A. Beauville, M.S. Narasimhan and S. Ramanan, Spectral Curves and the Generalized Theta Divisor, J. Reine Angew. Math. 398 (1989), 169–179.MathSciNetzbMATHGoogle Scholar
  10. [BR] M. Bershadsky and A. Radul, Fermionic fields on Z N curves, Comm. Math. Phys. 116 (1988), 689–700.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [BS] A. Bertram and A. Szenes, Hilbert polynomials of moduli spaces of rank 2 vector bundles II, Topology 32 (1993), 599–609.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [Bo] F. Bottacin, Symplectic geometry on moduli spaces of stable pairs, preprint Univ. Paris Sud, 1992.Google Scholar
  13. [BC1] J.L. Burchnall and T.W. Chaundy, Commutative ordinary differential operators, Proc. London Math. Soc. 211 (1923), 420–440.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [BC2] J.L. Burchnall and T.W. Chaundy, Commutative ordinary differential operators, Proc. Roy. Soc. London Ser. A 118 (1928), 557–583.CrossRefzbMATHGoogle Scholar
  15. [C] A.B. Coble, Algebraic Geometry and Theta Functions, AMS Colloquium Publications X, 1961.Google Scholar
  16. [CPP] E. Colombo, G.P. Pirola and E. Previato, Density of elliptic solitons, J. Reine Angew. Math. 451 (1994), 161–169.MathSciNetzbMATHGoogle Scholar
  17. [D] G. Darboux, Théorie Générale des Surfaces II, Chelsea 1972.Google Scholar
  18. [De] P. Dehornoy, Operateurs différentiels et courbes elliptiques, Compositio Math. 43 (1981), 71–99.MathSciNetzbMATHGoogle Scholar
  19. [DLT] P. Deift, L.C. Li and C. Tomei, Matrix factorizations and integrable systems, Comm. Pure Appl. Math. 42 (1989), 443–521.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [DR] J.V. Desale and S. Ramanan, Classification of vector bundles of rank 2 on hyperelliptic curves, Invent. Math. 38 (1976), 161–185.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [Di] J. Dixmier, Sur les algèbres de Weyl, Bull. Soc. Math. France 96 (1968), 209–242.MathSciNetzbMATHGoogle Scholar
  22. [Do] R. Donagi, Non-Jacobians in the Schottky loci, Ann. of Math. 126 (1987), 193–217.MathSciNetCrossRefzbMATHGoogle Scholar
  23. [DP] R. Donagi and E. Previato, Abelian solitons, in preparation.Google Scholar
  24. [DN] J.-M. Drezet and M.S. Narasimhan, Groupe de Picard des variétés de modules de fibrés semi-stables sur les courbes algébriques, Invent. Math. 97 (1989), 53–94.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [Du] B.A. Dubrovin, The KP equation and the relations between the periods of holomorphic differentials on Riemann surfaces, Math. USSR-Izv. 19 (1982), 285–296.CrossRefzbMATHGoogle Scholar
  26. [EK] F. Ehlers and H. Knörrer, An algebro-geometric interpretation of the Bäcklund transformation for the Korteweg-de Vries equation, Comment. Math. Helv. 57 (1982), 1–10.MathSciNetCrossRefzbMATHGoogle Scholar
  27. [EF] N. Ercolani and H. Flaschka, The geometry of the Hill equation and of the Neumann system, Philos. Trans. Roy. Soc. London Ser. A 315 (1985), 405–422.MathSciNetCrossRefzbMATHGoogle Scholar
  28. [F] G. Faltings, A proof of the Verlinde formula, preprint 1992.Google Scholar
  29. [F1] J. Fay, Theta Functions, Lecture Notes in Math 352, Springer, Berlin, 1973.zbMATHGoogle Scholar
  30. [F2] J. Fay, On the even-order vanishing of Jacobian theta functions, Duke Math. J. 51 (1984), 109–132.MathSciNetCrossRefzbMATHGoogle Scholar
  31. [Fl] H. Flaschka, Towards and algebro-geometric interpretation of the Neumann system, Tôhoku Math. J. 36 (1984), 407–426.MathSciNetCrossRefzbMATHGoogle Scholar
  32. [vG] B. van Geemen, Schottky-Jung relations and vectorbundles on hyperelliptic curves, Math. Ann. 281 (1988), 431–449.MathSciNetCrossRefzbMATHGoogle Scholar
  33. [vGvdG] B. van Geemen and G. van der Geer, Kummer varieties and the moduli spaces of abelian varieties, Amer. J. Math. 108 (1986), 615–641.MathSciNetCrossRefzbMATHGoogle Scholar
  34. [vGP1] B. van Geemen and E. Previato, Pryn varieties and the Verlinde formula, Math. Annalen 294 (1992), 741–754.CrossRefzbMATHGoogle Scholar
  35. [vGP2] B. van Geemen and E. Previato, On the Hitchin system MSRI Preprint No. 057-94.Google Scholar
  36. [G] T. Gneiting, Kommutierende Differentialoperatoren und Solitonen, Diplomarbeit, Universität Bayreuth 1993.Google Scholar
  37. [GrP] S. Greco and E. Previato, Spectral curves and ruled surfaces: projective models, Vol. 8 of “The curves seminar at Queen's” Queen's Papers in Pure and Appl. Math., No. 88 (1991), pp. F1–F33.MathSciNetGoogle Scholar
  38. [GH] P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley, New York, 1978.zbMATHGoogle Scholar
  39. [G1] F.A. Grünbaum, Commuting pairs of linear ordinary differential operators of orders four and six, Phys. D 31 (1988), 424–433.MathSciNetCrossRefzbMATHGoogle Scholar
  40. [G2] F.A. Grünbaum, The KP equation: an elementary approach to the “rank 2” solutions of Krichever and Novikov, Phys. Lett. A 139 (1989), 146–150.MathSciNetCrossRefGoogle Scholar
  41. [G3] F.A. Grünbaum, Darboux's method and some “rank two” explicit solutions of the KP equation, in Nonlinear evolution equations: integrability and spectral methods, eds. A. Degasperis et al., Manchester Univ. Press, Manchester, UK, 1990, pp. 271–277.Google Scholar
  42. [H] R. Hartshorne, Algebraic Geometry, Springer-Verlag, New York, 1977.CrossRefzbMATHGoogle Scholar
  43. [Hi1] N. Hitchin, Stable bundles and integrable systems, Duke Math. J. 54 (1987), 91–114.MathSciNetCrossRefzbMATHGoogle Scholar
  44. [Hi2] N. Hitchin, Flat connections and geometric quantization, Comm. Math. Phys. 131 (1990), 347–380.MathSciNetCrossRefzbMATHGoogle Scholar
  45. [I] J.-I. Igusa, Theta functions, Springer-Verlag, Berlin, 1972.CrossRefzbMATHGoogle Scholar
  46. [K] A. Kasman, Rank-r KP solutions with singular rational spectral curves, Thesis, Boston Univ. 1995.Google Scholar
  47. [Kn] H. Knörrer, Geodesics on the ellipsoid, Invent. Math. 59 (1980), 119–143.MathSciNetCrossRefzbMATHGoogle Scholar
  48. [Kr1] I.M. Krichever, The integration of non-linear equations by methods of algebraic geometry, Functional Anal. Appl. 12 (1977), 12–26.CrossRefzbMATHGoogle Scholar
  49. [Kr2] I.M. Krichever, Rational solutions of the Zakharov-Shabat equations and completely integrable systems of N particles on a line, J Soviet Math. 21 (1983), 335–345.CrossRefzbMATHGoogle Scholar
  50. [Kr3] I.M. Krichever, Elliptic solutions of the KP equation and integrable systems of particles, Functional Anal. Appl. 14 (1980), 15–31.CrossRefGoogle Scholar
  51. [KN] I.M. Krichever and S.P. Novikov, Holomorphic bundles over algebraic curves and nonlinear equations, Russian Math. Surveys 35 (1980), 53–79.MathSciNetCrossRefzbMATHGoogle Scholar
  52. [L] Y. Laszlo, Un théorème de Riemann pour les diviseurs thêta sur les espaces des modules de fibrés stables sur une courbe, Duke Math. J. 64 (1991), 333–347.MathSciNetCrossRefGoogle Scholar
  53. [LP] G. Latham and E. Previato, Higher rank Darboux transformations, in Singular Limits of Dispersive Waves, eds. N.M. Ercolani et al., Plenum Press, New York, 1994, pp. 117–134.CrossRefGoogle Scholar
  54. [LP2] G.A. Latham and E. Previato, Darboux transformations for higher rank Kadomtsev-Petviashvili and Kridhever-Novikov equations, in KdV '95, eds. M. Hazewinkel et al., Kluwer Acad., Dordrecht, 1995, pp. 405–433.Google Scholar
  55. [LM] Y. Li and M. Mulase, The Hitchin system and the KP equations, preprint 1994.Google Scholar
  56. [M] E. Markman, Spectral curves and integrable systems, Compositio Math. 93 (1994), 255–290.MathSciNetzbMATHGoogle Scholar
  57. [Mo] I.O. Mokhov, Commuting differential operators of rank 3 and nonlinear differential equations, Math. USSR-Izv. 35 (1990), 629–655.MathSciNetCrossRefzbMATHGoogle Scholar
  58. [Mos] J. Moser: I. Three integrable hamiltonian systems connected with isospectral deformations, Adv. Math. 16 (1975), 197–220; II. Geometry of quadrics and spectral theory, The Chern Symposium, Springer-Verlag, 1980, pp. 147–188.MathSciNetCrossRefzbMATHGoogle Scholar
  59. [M1] D. Mumford, Prym varieties I, in Contributions to Analysis, ed. L.V. Ahlfors, AcadOA. Press New York, 1974, pp. 325–350.Google Scholar
  60. [M2] D. Mumford, An algebro-geometric construction of commuting operators and of solutions to the Toda lattice equation, Korteweg de Vries equation and related non-linear equations. Intl. Sympos. on Algebraic Geometry, Kyoto (1977), 115–153.Google Scholar
  61. [M3] D. Mumford, Tata lectures on theta II, Progr. Math. 43, Birkhäuser, Boston, 1984.zbMATHGoogle Scholar
  62. [MN] D. Mumford and P. Newstead, Periods of a moduli space of bundles on curves, Amer. J. Math. 90 (1968), 1200–1208.MathSciNetCrossRefzbMATHGoogle Scholar
  63. [NR1] M.S. Narasimhan and S. Ramanan, Generalised Prym varieties and fixed points, J. Indian Math. Soc. 39 (1975), 1–19.MathSciNetzbMATHGoogle Scholar
  64. [NR2] M.S. Narasimhan and S. Ramanan, 2− linear systems on Abelian varieties, Vector bundles on algebraic varieties, Oxford Univ. Press 1987, pp. 415–427.Google Scholar
  65. [N] P. Newstead, Introduction to moduli problems and orbit spaces, TIFR, Bombay, 1978.zbMATHGoogle Scholar
  66. [OP] M.A. Olshanetsky and A.M. Perelomov, Classical Integrable finite-dimensional systems related to Lie algebras, Phys. Rep. 71 (1981), 313–400.MathSciNetCrossRefGoogle Scholar
  67. [O] W.M. Oxbury, Anticanonical Verlinde spaces as theta spaces on Pryms, preprint 1994.Google Scholar
  68. [PR] K. Paranjape and S. Ramanan, On the canonical ring of a curve, Nagata volume, 1987, pp. 503–516.Google Scholar
  69. [PS] A. Pressley and G.B. Segal, Loop Groups, Oxford 1986.Google Scholar
  70. [P1] E. Previato, Generalized Weierstrass ℘-functions and KP flows in affine space, Comment. Math. Helvetici 62 (1987), 292–310.MathSciNetCrossRefzbMATHGoogle Scholar
  71. [P2] E. Previato, Three questions on vector bundles, in Complex Analysis and Geometry, eds. V. Ancona and A. Silva, Plenum Press 1993, pp. 395–398.Google Scholar
  72. [P3] E. Previato, Burchnall-Chaundy bundles, to appear, Proc. Europroj'94, Barcelona.Google Scholar
  73. [PV] E. Previato and J.-L. Verdier, Boussinesq elliptic solitons: the cyclic case, in Proc. Indo-French Conference on Geometry (Bombay, 1989), Hindustan Book Agency, Delhi 1993, pp. 173–185.zbMATHGoogle Scholar
  74. [PW1] E. Previato and G. Wilson, Vector bundles over curves and solutions of the KP equations, Proc. Sympos. Pure Math. 49 (1989), 553–569.MathSciNetCrossRefzbMATHGoogle Scholar
  75. [PW2] E. Previato and G. Wilson, Differential operators and rank two bundles over elliptic curves, Compositio Math. 81 (1992), 107–119.MathSciNetzbMATHGoogle Scholar
  76. [RS] A. Reymann, M. Semenov-Tian-Shansky: Reduction of Hamiltonian systems, affine Lie algebras, and Lax equations I and II, Invent. Math. 54 (1979), 81–100 and 63 (1981), 423–432.MathSciNetCrossRefzbMATHGoogle Scholar
  77. [SM] R. Salvati Manni, Modular varieties with level 2 theta structure, Amer. J. Math. 116 (1994), 1489–1511.MathSciNetCrossRefzbMATHGoogle Scholar
  78. [S] R. Schilling: Generalizations of the Neumann system: a curve theoretical approach I, II and III, Comm. Pure Appl. Math. 40 (1987), 455–522; 42 (1989), 409–422; and 45 (1992), 775–820.MathSciNetCrossRefzbMATHGoogle Scholar
  79. [SW] G.B. Segal and G. Wilson, Loop groups and equations of KdV type, Publ. Math. Inst. Hautes Études Sci. 61 (1985), 5–65.MathSciNetCrossRefzbMATHGoogle Scholar
  80. [SSY] S.I. Svinolupov, V. Sokolov and R. Yamilov, On Bäcklund transformations for integrable evolution equations, Soviet Math. Dokl. 28 (1983), 165–168.zbMATHGoogle Scholar
  81. [Sy] W.W. Symes, Systems of Toda type, inverse spectral problems, and representation theory, Invent. Math. 59 (1980), 13–51.MathSciNetCrossRefzbMATHGoogle Scholar
  82. [Tr] A. Treibich, Tangential polynomials and elliptic solitons, Duke Math. J. 59 (1989), 611–627.MathSciNetCrossRefzbMATHGoogle Scholar
  83. [TV1] A. Treibich and J.-L. Verdier, Solitons Elliptiques, The Grothendieck Festschrift III, Birkhäuser 1990, pp. 437–480.Google Scholar
  84. [TV2] A. Treibich and J.-L. Verdier, Variétés de Kritchever des solitons elliptiques de KP, Proc. Indo-French Conf. on Geometry (Bombay, 1989), Hindustan Book Agency, Delhi, 1993, pp. 187–232.zbMATHGoogle Scholar
  85. [TV3] A. Treibich and J.-L. Verdier, Revêtements tangentiels et sommes de 4 nombres triangulaires, C.R. Acad. Sci. Paris Sér. I Math., 311 (1990), 51–54.MathSciNetzbMATHGoogle Scholar
  86. [Tu] L. Tu, Semistable bundles over an elliptic curve, Adv. Math. 98 (1993), 1–26.MathSciNetCrossRefzbMATHGoogle Scholar
  87. [V] V.S. Varadarajan, Lie Groups, Lie Algebras, and Their Representations, Springer 1984.Google Scholar
  88. [Ve] J.-L. Verdier, Équations différentielles algebriques, Lecture Notes in Math. 710, Springer 1979, pp. 101–122.MathSciNetCrossRefzbMATHGoogle Scholar
  89. [W] G. Wilson, Algebraic curves and soliton equations, in Geometry Today, eds. E. Arbarello et al., Birkhäuser, Boston, 1985, 303–329.Google Scholar
  90. [Wi] W. Wirtinger, Untersuchungen über Thetafunctionen, Teubner, Leipzig, 1895.zbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  1. 1.Boston UniversityBoston

Personalised recommendations